Turn on thread page Beta
    • Thread Starter
    Offline

    1
    ReputationRep:
    Basically, in the past two years my body has started to get lots of nasty soft tissue infections from staph bacteria.

    They start off as what looks like a small spot, and then grow larger and oftem form spherical cysts beneath the skin. The times I've opened these, they leak a mixture of blood and yellow fluid.

    But while the flucloxacillin initially worked and the doctor said there was nothing overall wrong I got skeptical, especially now that 7 have appeared over two days under my arms, on my chest and stomach. I don't know why all these infections started but I really want it to stop.

    Could an underlying condition have resulted in all this? Or is it really because I scratch my skin too much?
    Offline

    13
    ReputationRep:
    (Original post by RobbieC)
    Basically, in the past two years my body has started to get lots of nasty soft tissue infections from staph bacteria.

    They start off as what looks like a small spot, and then grow larger and oftem form spherical cysts beneath the skin. The times I've opened these, they leak a mixture of blood and yellow fluid.

    But while the flucloxacillin initially worked and the doctor said there was nothing overall wrong I got skeptical, especially now that 7 have appeared over two days under my arms, on my chest and stomach. I don't know why all these infections started but I really want it to stop.

    Could an underlying condition have resulted in all this? Or is it really because I scratch my skin too much?
    do you get fevers, chills, rigors, or fast heart rate when you get these infections?
    Offline

    13
    ReputationRep:
    well, Staph can be a natural colonizer of skin, so scratching, theoretically, could cause lesions that are the route of entry of the Staph, and hence the infections. But, recurrent infections the way you described them can be an indication of immunosuppression. This only my opinion. Using the same anti-biotic can cause resistance to emerge in the bacteria that are causing your infections, and that can be nasty. Go see a specialist. Again, only my opinion

    Hope you get well soon!
    • Thread Starter
    Offline

    1
    ReputationRep:
    Yeah, they come and go... sometimes I've not had one for 3 month periods! But the sudden occurence of multiple spots that might potentially turn nasty (they don't always seem too), is a bit of a worry...

    I don't have any other symptoms, except for some soreness of the lesions themselves, which makes sense really.

    I am just a bit worried, and when I asked the doctor whether the flucloxacillin would become ineffective he said it was an antibiotic that didn't work like that... and the bacteria couldn't gain resistance to it.

    Whenever I ask the gps for answers, I seem to be fobbed off a little... and they never go all out to sort things out. There has to be a good reason for an otherwise healthy person to keep getting skin infections.
 
 
 
Reply
Submit reply
Turn on thread page Beta
TSR Support Team

We have a brilliant team of more than 60 Support Team members looking after discussions on The Student Room, helping to make it a fun, safe and useful place to hang out.

Updated: July 20, 2008
Poll
Black Friday: Yay or Nay?

The Student Room, Get Revising and Marked by Teachers are trading names of The Student Room Group Ltd.

Register Number: 04666380 (England and Wales), VAT No. 806 8067 22 Registered Office: International House, Queens Road, Brighton, BN1 3XE

Write a reply...
Reply
Hide
Reputation gems: You get these gems as you gain rep from other members for making good contributions and giving helpful advice.